A 33-year-old male asked:
had roux en y(sp?) in 2001 i later found out w/ gastric bypass ibuprofen shouldn't be taken. why? & any other things 2 be avoided? im on a lot of meds
1 doctor answer
Dr. Mujjahid Abbas answered
19 years experience Bariatrics
Ulcers: Ibuprofen and other NSAIDs cause ulcers ( marginal ulcers) at your gastric pouch connection site and it can bleed, cause pain or even rupture in that area , so avoid them, or use in low dose mixed with food and only with with PPI( nexium (esomeprazole) etc), however you MUST get permission from your surgeon before doing so another dangerous thing to avoid is SMOKING, it will do the same harm.
Answered on Sep 26, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!